MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71702-01
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Nausea (1970); Shaking/Tremors (2515)
Date of Event 09/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.The device mfg date is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A customer reported receiving a sensor scan reading of 49 mg/dl on the adc freestyle libre and experiencing symptoms of shaking and nausea.The customer reported drinking "half a coke" and then going to the hospital due to the low reading.At the hospital a reading of 127 mg/dl was received on an unspecified hospital meter, compared to a reading of 92 mg/dl on the freestyle libre.The customer was given unspecified intravenous fluid at the hospital as treatment.There was no diagnosis provided and no further intervention or treatment reported.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
Additional information: reader (b)(4) has also been returned and investigated.Visual inspection of the returned reader (b)(4) has been performed and no issues were observed.Control solution testing has been performed on the returned reader and retained test strips.All results were within range specification and no errors were observed during control solution testing.Visual inspection of the reported sensor was performed and no issues were observed.Extracted data from the returned sensor using approved software.Sensor found to be in state 5 (normal termination).The sensor plug was visually inspected and the sensor plug was not properly seated in the mount.The complaint is not confirmed due to a use issue.No product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7945308
Report Number2954323-2018-07537
Device Sequence Number19168324
Product Code PZE
UDI-Device Identifier00357599000851
UDI-Public00357599000851
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71702-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight87